Arkansas, 2017Drought in Arkansas, November 21 to 30, 2017
November 21 to 30, 2017 · NWS JAN · 1 event in 1 county or zone
Dry conditions resulted from lack of significant rainfall across Arkansas. This worsened drought conditions through November.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry conditions resulted from lack of significant rainfall across Arkansas. This worsened drought conditions through November.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 20, 9:36 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Nov 20, 9:36 PM CST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
936 PM CST Mon Nov 20 2017
.UPDATE...
Updated for evening discussion.
&&
.DISCUSSION...
No major changes have been made with this evening update. Cold and
dry conditions will prevail overnight, isolated areas of patchy
frost may appear before sunrise. /SKH/
Prior discussion below:
Tonight through Tuesday:
Overall a quiet & cooler than normal night is expected tonight as
the surface high pressure slowly builds off to the east. As that
surface high drifts off the Atlantic seaboard, our area will
continue to be in better return flow & dewpoints will slowly
moderate into the lower 30s through the night. Due to a generally
light pressure gradient, especially over the eastern half of the
area, & PWs generally around a quarter of an inch, expect lows to
continue to bottom out overnight in the low-mid 30s. Some areas in
the Golden Triangle & northeastern third of the area could fall near
freezing overnight. Due to just enough moisture around, patchy frost
is again possible overnight. If enough wind stays up overnight, that
might limit frost potential overnight. Due to the widespread freeze
this morning, being past the growing season & all areas experiencing
a freeze, we will not be introducing any type of freeze products in
our HWO/graphics.
As a deep longwave trough amplifies over the Great Lakes Tuesday,
our area will continue to be under northwest flow aloft & continuing
low level southerly return flow. This will help drive a dry cold
front down towards region by Tuesday afternoon-evening. Our thermal
profiles should warm enough ahead of it(3+ deg C at 925mb) to help
us warm about 5-8 degrees tomorrow to near normals in the mid 60s or
so. As the western portions of the trough somewhat is less phased in
the western Gulf, some showers are possible along the Gulf Coast.
However, the best forcing & moisture will remain off to our south,
keeping the rain chances to our south & our area will remain dry.
Due to increasing moisture, with dewpoints climbing into the upper
30s to low-mid 40s, fire weather concerns will not be an issue. /DC/
Tuesday night through Monday...
The overall forecast remains mostly unchanged through the long term
period with dry and cool conditions persisting as negative phases of
both the North Atlantic and Arctic Oscillations help foster strong
Greenland blocking and continued troughing over the East Coast. A
series of shortwave troughs and associated dry cold fronts are
progged to traverse the ArkLaMiss in the northwesterly mid and upper-
level flow through the period with the strongest of these shortwaves
diving through the Southern Plains and into the northern Gulf of
Mexico during the day on Wednesday. This shortwave will help to push
a dry cold front through the region with the front located south and
east of the CWA by Thursday morning. A weaker shortwave trough will
quickly follow Wednesday night, but with such dry profiles (PWATs
less than 0.5 inches) only a few passing clouds are expected. A
somewhat more pronounced wave and jet streak will help push through
another dry cold front Saturday night/Sunday. No rain is expected
during the long term period so low end fire weather concerns cannot
be entirely ruled out primarily on Wednesday/Thursday and
Saturday/Sunday during the frontal passages. In terms of temps,
daytime highs will start off cool in the mid to upper 50s on
Wednesday behind the first cold front and will gradually warm
through the week into the mid to upper 60s by the weekend ahead of
the second cold front. A few nights of freezing temps are
expected Wednesday and Thursday nights mainly along and north of
I-20 and in the Golden Triangle. /TW/
&&
.AVIATION...
00Z TAF discussion:
VFR conditions are expected to prevail through the period with
mostly clear skies. Winds will be out of the south and light
through the night. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 36 68 43 59 / 0 1 0 0
Meridian 35 67 42 60 / 0 0 0 0
Vicksburg 35 67 43 57 / 0 1 0 0
Hattiesburg 37 68 45 64 / 0 2 0 0
Natchez 37 68 45 58 / 0 6 0 0
Greenville 35 63 40 52 / 0 1 0 0
Greenwood 35 65 39 54 / 0 1 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
12
Hazardous weather outlook, Nov 20, 3:19 PM CST, 8 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
319 PM CST Mon Nov 20 2017
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
212130-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
319 PM CST Mon Nov 20 2017
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.
.DAY ONE...Tonight and Tuesday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.
1
&&
...HAZARD LEGEND...
No short term hazards expected.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
www.weather.gov/jan/safe
Latest Weather Briefing...
www.weather.gov/jan/weather_briefing
Tropical page...
www.weather.gov/jan/tropical
National Hurricane Center Home Page...
www.nhc.noaa.gov/
Find NWS JAN on Facebook...
www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
www.youtube.com/user/NWSJacksonMiss
Drought, Ashley
- When
- November 21, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Ashley forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 33.191, -91.768 (the zone’s center; the record gives no point)
Lack of rainfall across the region has led to a severe drought across portions of Arkansas. This includes severe drought (D2) level in Ashley County.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Oklahoma, November 21 to 30, 201710 events
- Drought in Texas, November 21 to 30, 20178 events
- Drought in Arkansas, November 21 to 30, 20173 events
- High Wind in Montana, November 21 to 22, 201763 kt wind · 3 events
- Marine High Wind in Lake Superior, November 21, 201755 kt wind · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, November 21, 20171 event
- Waterspout in Gulf of Mexico, November 21, 20171 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 724112.